MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 04.214.111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown but the patient was reportedly not obese.Additional product code: hrs.Device broke intra-operatively; device not considered implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent hand surgery on (b)(6) 2018, when the surgeon inserted the two (2) titanium cortex screws, they broke; the surgeon chose to leave the two (2) broken screw shafts in place.More screws were then inserted.No additional surgical actions required.There were no fragments generated from broken device.There was no reported surgical delay.The procedure was successfully completed.Patient outcome was stable.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a product investigation was completed: visual inspection observed the returned screw broken at the region proximal to head.No new malfunctions were identified.Based on the date of manufacture the relevant drawings were reviewed.Dimensional inspection performed at the broken region was within specifications.Device history record (dhr) was not able to be performed as lot number was unknown.However, during visual inspection no material issues such as voids or material irregularities were observed.The device was broken with a clean cut which could probably be the result of unintended excessive forces on it.Therefore, based off these observations it was noted that the device material would not have contributed to complaint condition.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that any unintended excessive forces encountered by the device during usage could have contributed given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the surgeon had difficulty inserting one of the screws that was the same size as the two that broke.The bone was predrilled and reportedly the drill bit also broke.

Brand Name
1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7685948
Report Number2939274-2018-52869
Device Sequence Number683910
Product Code HWC
UDI-Device Identifier10886982120861
UDI-Public(01)10886982120861
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.214.111
Device Catalogue Number04.214.111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer07/17/2018
08/10/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date07/25/2018
08/15/2018
Patient Sequence Number1
Patient Age34 YR